On Finitary Hindman Numbers

Abstract

Spencer asked whether the Paris-Harrington version of the Folkman-Sanders theorem has primitive recursive upper bounds. We give a positive answer to this question.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    P. Dodos and V. Kanellopoulos: Ramsey theory for product spaces, Mathematical Surveys and Monographs, vol. 212, American Mathematical Society, Providence, RI, 2016.

  2. [2]

    P. Erdős and G. Mills: Some bounds for the Ramsey-Paris-Harrington numbers, J. Combin. Theory Ser. A.30 (1981), 53–70.

    MathSciNet  Article  Google Scholar 

  3. [3]

    R. L. Graham, B. L. Rothschild and J. H. Spencer: Ramsey theory, 2 ed., John Wiley and Sons, 1990.

    Google Scholar 

  4. [4]

    N. Hindman: Finite sums from sequences within cells of a partition of N, J. Combin. Theory Ser. A.17 (1974), 1–11.

    MathSciNet  Article  Google Scholar 

  5. [5]

    J. Paris and L. Harrington: A mathematical incompleteness in Peano arithmetic, Handbook of mathematical logic, Stud. Logic Found. Math., vol. 90, North-Holland, Amsterdam, 1977, 1133–1142.

    MathSciNet  Article  Google Scholar 

  6. [6]

    A. Soifer: The mathematical coloring book, Springer, New York, 2009.

    Google Scholar 

  7. [7]

    A. D. Taylor: Bounds for the disjoint unions theorem, J. Combin. Theory Ser. A30 (1981), 339–344.

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgment

We would like to thank the referees for carefully reading the paper and useful comments. The research of the first author was in part supported by a grant from IPM (No. 97030403). The research of the second author was partially supported by European Research Council grant 338821. This is paper 1146 in Shelah’s list of publications.

Author information

Affiliations

Authors

Corresponding authors

Correspondence to Shahram Mohsenipour or Saharon Shelah.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Mohsenipour, S., Shelah, S. On Finitary Hindman Numbers. Combinatorica 39, 1185–1189 (2019). https://doi.org/10.1007/s00493-019-4002-7

Download citation

Mathematics Subject Classification (2010)

  • 05D10